Time reversibility of stationary regular finite-state Markov chains

Publication Type:
Journal Article
Journal of Econometrics, 2007, 136 (1), pp. 303 - 318
Issue Date:
Full metadata record
Files in This Item:
Filename Description SizeFormat
2010006473OK.pdf206.49 kBAdobe PDF
We propose an alternate parameterization of stationary regular finite-state Markov chains, and a decomposition of the parameter into time reversible and time irreversible parts. We demonstrate some useful properties of the decomposition, and propose an index for a certain type of time irreversibility, applicable to chains whose states are naturally ordered. Two empirical examples illustrate the use of the proposed parameter, decomposition and index. One, on gasoline price mark-ups, involves observed states. The other, on U.S. investment growth, features latent states.
Please use this identifier to cite or link to this item: